Thunderstorm Wind, Red Willow
- When
- August 19, 3:55 PM CST
- Where
- Red Willow County, Mc Cook
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.200, -100.620
Thunderstorms moved across Red Willow county during the afternoon, producing strong winds reaching 67 mph at McCook.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms moved across Red Willow county during the afternoon, producing strong winds reaching 67 mph at McCook.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 19, 2:30 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT THU AUG 19 2010 .DISCUSSION... 230 PM MDT THU AUG 19 2010 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG SFC TROUGH AXIS STRETCHING FROM SOUTHEAST COLORADO NORTH AND EAST INTO EXTREME SOUTHWEST NEBRASKA. ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO AS A SHORTWAVE TROUGH TRANSLATES EAST ARRIVING OVER THE CENTRAL HIGH PLAINS TONIGHT. THIS ACTIVITY SHOULD BE WEIGHTED ACROSS THE NORTHERN ZONES OR ALONG AND NORTH OF HIGHWAY 36 WHERE BETTER LARGE SCALE FORCING FOR ASCENT IS PROGGED. A STABLE-POST FRONTAL REGIME IS ANTICIPATED ON FRI IN THE WAKE OF THE SHORTWAVE TROUGH MOVING OVER THE UPPER MISSISSIPPI VALLEY AREA WITH SEASONABLE HIGHS IN THE UPPER 80S/LOWER 90S ACROSS THE CENTRAL HIGH PLAINS. SAT-SUN...RISING HEIGHTS/INCREASING THICKNESS SUPPORT RISING TEMPERATURES ACROSS THE AREA OVER THE WEEKEND WITH VALUES REBOUNDING INTO THE MID AND UPPER 90S ON SUN. MONDAY-THURSDAY...AT THE BEGINNING OF THE PERIOD, A SHORTWAVE TROUGH IS PROGGED TO TRANSLATE EAST ALONG THE US/CANADIAN BORDER WHILE A COLD FRONT SWEEPS SOUTH AND EAST OVER THE GREAT PLAINS. THIS TROUGH WILL HELP TO BREAK DOWN THE MID/UPPER RIDGE LATE MONDAY WITH SCT TSRA ANTICIPATED THROUGH MONDAY NIGHT. A STABLE POST-FRONTAL REGIME IS ANTICIPATED TUE-WED WITH ANOTHER FROPA PROGGED LATE THU AS A MID/UPPER TROUGH TRANSLATES EAST OVER THE NORTHERN ROCKIES. && .AVIATION... 1111 AM MDT THU AUG 19 2010 FOR THE 18Z TAF CYCLE...ISOLATED TO WIDELY SCATTERED HIGH-BASED THUNDERSTORMS WILL DEVELOP DURING THE MID TO LATE AFTERNOON HOURS ALONG A SURFACE TROUGH LOCATED FROM NORTH PLATTE SOUTHWEST TO LIMON. SOME OF THESE STORMS COULD IMPACT EITHER KGLD OR KMCK WITH BRIEF GUSTY WINDS THROUGH THE EVENING HOURS. 024 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1035 AM MDT THU AUG 19 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1035 AM MDT THU AUG 19 2010 /1135 AM CDT THU AUG 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INCREASING IN COVERAGE TONIGHT AS A FRONTAL BOUNDARY MOVES THROUGH THE AREA. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE LOCALLY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ALONG THE COLORADO KANSAS BORDER LATE SUNDAY AFTERNOON. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT. ISOLATED THUNDERSTORMS ARE POSSIBLE NEARLY EVERY AFTERNOON AND EVENING FROM MONDAY THROUGH WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 224 PM MDT THU AUG 19 2010 KSZ014-192100- THOMAS- 324 PM CDT THU AUG 19 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEVANT...AND MOVING NORTHEAST AT 30 MPH. BRIEF WIND GUSTS OF UP TO 55 MPH CAN BE EXPECTED NEAR THIS THUNDERSTORM. SOME COMMUNITIES WHICH MAY BE IMPACTED INCLUDE LEVANT AND BREWSTER. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. 024
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 248 PM MDT THU AUG 19 2010 KSZ002-014-192115- RAWLINS-THOMAS- 348 PM CDT THU AUG 19 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND THOMAS COUNTY IN NORTHWEST KANSAS... BRIEF WIND GUSTS OF UP TO 55 MPH WILL ACCOMPANY A CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AT 25 MPH FROM NORTH CENTRAL THOMAS COUNTY INTO SOUTH CENTRAL RAWLINS COUNTY. MAINLY RURAL AREAS WILL BE IMPACTED. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. 024
The Goodland radar (KGLD), 131 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243647.